Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 11, NWS Fort Worth, TX

November 10, 201236 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 10, 2012, 3:33 AM CST for 36 counties in Texas. It took effect at Nov 10, 2012, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 3:33 AM CST (09:33 UTC)
In effect from
Nov 10, 2012, 10:00 AM CST
Expired
Nov 10, 2012, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 36 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS74 KFWD 100933
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
333 AM CST SAT NOV 10 2012

...WIND ADVISORY FOR NORTH TEXAS THROUGH 6 PM TODAY...

.A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR AREAS ALONG
AND WEST OF A LINE FROM BONHAM TO CORSICANA TO CAMERON...INCLUDING
THE DALLAS FORT WORTH METROPLEX. SOUTHERLY WINDS BETWEEN 20 AND
30 MPH WITH HIGHER GUSTS ARE EXPECTED FROM LATE MORNING THROUGH
SUNSET.


TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-101745-
/O.NEW.KFWD.WI.Y.0011.121110T1600Z-121111T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
333 AM CST SAT NOV 10 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...10 AM THROUGH 6 PM TODAY.

* WINDS...20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACTS...BOATERS SHOULD USE CAUTION IN OPEN WATERS. HIGH
  PROFILE VEHICLES TRAVELING ON EAST-WEST SHOULD BE PREPARED FOR
  STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
239 
WWUS74 KFWD 101724
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 AM CST SAT NOV 10 2012

...WIND ADVISORY FOR NORTH TEXAS THROUGH 6 PM TODAY...

.A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR AREAS ALONG
AND WEST OF A LINE FROM BONHAM TO CORSICANA TO CAMERON...
INCLUDING THE DALLAS FORT WORTH METROPLEX. SOUTHERLY WINDS
BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH
SUNSET.

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-110000-
/O.CON.KFWD.WI.Y.0011.000000T0000Z-121111T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
1124 AM CST SAT NOV 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM TODAY.

* WINDS...20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACTS...BOATERS SHOULD USE CAUTION IN OPEN WATERS. HIGH 
  PROFILE VEHICLES TRAVELING ON EAST-WEST SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
996 
WWUS74 KFWD 102357 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CST SAT NOV 10 2012

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-110100-
/O.EXP.KFWD.WI.Y.0011.000000T0000Z-121111T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
557 PM CST SAT NOV 10 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE OVERNIGHT INTO
SUNDAY HOWEVER THEY HAVE DIMINISHED SUFFICIENTLY TO ALLOW THE WIND
ADVISORY TO EXPIRE.

$$

DUNN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 11:11 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 9, 11:11 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CST FRI NOV 9 2012

.AVIATION...
LOW CLOUDS ARE BEGINNING TO FORM JUST SOUTH OF THE FORECAST AREA
THIS EVENING AND SHOULD EXPAND QUICKLY NORTH DURING THE NEXT
SEVERAL HOURS. IT STILL LOOKS LIKE MVFR CIGS WILL REACH KACT
AROUND 07Z THEN THE METROPLEX AROUND 09Z. WINDS ARE STILL UP AND
WILL REMAIN NEAR 15KT AREA WIDE DURING THE OVERNIGHT HOURS. SPEEDS
WILL INCREASE TO NEAR 20KT WITH 30KT GUSTS STARTING AROUND 16Z AS
THE STRONGER LLJ WINDS MIX DOWN. THIS SHOULD HELP TO IMPROVE
CIGS...THOUGH A HIGHER MVFR LAYER MAY HANG AROUND THROUGH THE MID
AFTERNOON HOURS.

IN THE EXTENDED RANGE...WE MAY BEGIN TO SEE SOME STREAMER SHOWERS
SUNDAY MORNING AHEAD OF A COLD FRONT. HOWEVER...SIGNIFICANT CHANCES
FOR PRECIP SHOULD HOLD OFF UNTIL BEYOND THE 30-HR PERIOD FOR THIS
TAF CYCLE.

30

&&

.UPDATE...
CURRENT FORECAST IS IN GOOD SHAPE BUT DID MAKE SOME MINOR
ADJUSTMENTS TO THE HOURLY GRIDS AND SKY COVER THROUGH THE
REMAINDER OF THE EVENING. LOW LEVEL SOUTHERLY FLOW CONTINUES
OVERNIGHT SO IT WILL BE WARM AGAIN. ABUNDANT LOW CLOUD COVER IS
EXPECTED TO DEVELOP AND SURGE NORTHWARD SO CLEAR SKIES NOW WILL
LIKELY BE BROKEN/OVERCAST BY MORNING. SOUTHERLY WINDS 10 TO 20 MPH
WILL INCREASE TO 20 TO 30 MPH TOMORROW LIKELY REQUIRING THE
ISSUANCE OF ANOTHER WIND ADVISORY.

DUNN

&&

.PREV DISCUSSION... /ISSUED 347 PM CST FRI NOV 9 2012/
LOW LEVEL WARM AIR ADVECTION WILL CONTINUE TONIGHT THROUGH
SATURDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM
THE WESTERN UNITED STATES. THIS POWERFUL SYSTEM WILL BRING ABUNDANT
SNOW TO PORTIONS OF THE CENTRAL ROCKIES TONIGHT THROUGH SATURDAY
AND RAIN/THUNDERSTORMS TO THE SOUTHERN HIGH PLAINS. NORTH TEXAS
WILL CONTINUE TO SEE INCREASING GULF MOISTURE...WARM AND WINDY
CONDITIONS TONIGHT THROUGH SATURDAY NIGHT. LARGE SCALE LIFT WILL
BE ON THE INCREASE ACROSS NORTH TEXAS LATE SATURDAY NIGHT/EARLY
SUNDAY MORNING AND MAY RESULT IN A FEW ELEVATED SHOWERS.
THUNDERSTORMS SHOULD ORGANIZE ON AN EASTWARD MOVING COLD FRONT ON
SUNDAY. THESE STORMS WILL BE FAST MOVING AND WILL MOST LIKELY FORM
A SQUALL LINE AS THEY MOVE EASTWARD INTO MORE FAVORABLE LOW LEVEL
MOISTURE. IT DOES NOT APPEAR THAT THIS WILL BE A SOAKING RAIN
EVENT FOR MOST OF NORTH TEXAS DUE TO THE EXPECTED MOVEMENT OF THE
LINE. SO EVEN THOUGH WE WILL CARRY HIGH POPS DURING THE DAY
SUNDAY...MOST LOCATIONS WILL RECEIVE LESS THAN ONE QUARTER INCH OF
RAIN. THE STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM ALONE WILL
BRING A POTENTIAL FOR STRONG TO SEVERE STORMS TO NORTH TEXAS. IT
APPEARS THAT STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD.
HOWEVER...SOME STORMS COULD PRODUCE HAIL AND HEAVY
RAINFALL...GENERALLY EAST OF INTERSTATE 35 WHERE MOISTURE WILL BE
MOST ABUNDANT. THUNDERSTORMS SHOULD END QUICKLY FROM WEST TO EAST
SUNDAY AFTERNOON/SUNDAY NIGHT AS MUCH DRIER AIR MOVES IN BEHIND
THE COLD FRONT AND PASSING UPPER LEVEL TROUGH AXIS.

THE UPPER LEVEL PATTERN WILL BECOME QUITE ZONAL NEXT WEEK AND THE
GULF SHOULD REMAIN CLOSED OFF UNTIL NEXT WEEKEND. THEREFORE...
AFTER SUNDAYS EVENT...RAINFALL IS UNLIKELY THROUGH THE REMAINDER
OF THIS FORECAST CYCLE.

TEMPERATURES TONIGHT THROUGH SUNDAY WILL BE ABOVE SEASONAL
NORMALS WITH LOWS GENERALLY IN THE 60S AND HIGHS FROM THE MID 70S
TO THE LOWER 80S. TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THE
COLD FRONT SUNDAY NIGHT WITH LOWS FROM THE MIDDLE 30S TO THE
MIDDLE 40S. MONDAY SHOULD FEEL MUCH MORE LIKE FALL WITH HIGHS
RANGING FROM THE MID 50S TO THE LOWER 60S. LIGHT WINDS...CLEAR
SKIES AND DRY AIR WILL ALLOW FOR RAPID RADIATIONAL COOLING MONDAY
NIGHT WITH MANY LOCATIONS NEAR OR BELOW THE FREEZING MARK. A SLOW
WARM UP IS EXPECTED TUESDAY THROUGH FRIDAY WITH HIGHS MAINLY IN
THE 60S AND LOWS IN THE 30S AND 40S.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  81  67  73  44 /  10  10  20  70  20
WACO, TX              62  81  65  78  42 /  10  10  20  50  30
PARIS, TX             56  76  62  72  40 /  10  10  20  70  60
DENTON, TX            61  80  66  75  38 /  10  10  20  70  20
MCKINNEY, TX          61  78  66  75  38 /  10  10  20  70  20
DALLAS, TX            63  80  67  73  43 /  10  10  20  70  20
TERRELL, TX           61  80  66  77  40 /  10  10  20  70  50
CORSICANA, TX         61  79  66  77  41 /  10  10  20  60  60
TEMPLE, TX            62  81  65  76  43 /  10  10  20  50  40
MINERAL WELLS, TX     59  81  61  71  36 /  10  10  20  50  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 9, 5:52 PM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CST FRI NOV 9 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
552 PM CST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTH WINDS WILL OCCUR AGAIN SATURDAY. WIND GUSTS UP TO
40 MPH WILL BE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SUNDAY AND SUNDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG
TO SEVERE WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAINFALL. THE BEST CHANCES FOR STRONG TO SEVERE STORMS WILL BE
MAINLY EAST OF INTERSTATE 35/35W SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY BUT MAY BE
NEEDED SUNDAY..

DUNN

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.